Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 11, NWS Houston/Galveston, TX

March 2, 201417 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 2, 2014, 11:40 AM CST for 17 counties in Texas. It took effect at Mar 2, 2014, 4:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 11:40 AM CST (17:40 UTC)
In effect from
Mar 2, 2014, 4:00 PM CST
Expired
Mar 3, 2014, 9:00 AM CST
In force
17 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS74 KHGX 021740
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 AM CST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT...

.GUSTY NORTHERLY WINDS WILL FOLLOW IN THE WAKE OF A STRONG COLD
FRONT. 

TXZ195>200-210>214-226-227-235>238-030145-
/O.NEW.KHGX.WI.Y.0011.140302T2200Z-140303T1500Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-
WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLLEGE STATION...COLUMBUS...CONROE...DAYTON...EAGLE LAKE...
EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...
HEMPSTEAD...HOUSTON...HUMBLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...LIBERTY...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
1140 AM CST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM CST MONDAY. 

* EVENT...STRONG NORTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...THE STRONG WINDS WILL PREVAIL FROM LATE THIS AFTERNOON
  AFTER THE COLD FRONT PASSES THROUGH MID MORNING MONDAY

* IMPACT...THE STRONG GUSTY WINDS COULD MAKING ELEVATED ROADWAYS
  HAZARDOUS AND LIGHTWEIGHT OBJECTS OR WITH LARGE SURFACE AREAS
  COULD BE PICKED UP OR BLOW OVER. THE COMBINATION OF COLD STRONG
  WIND AND COLD AIR WILL MAKE FOR CHILLY CONDITIONS IN THE
  ADVISORY AREA AS WELL WITH WIND CHILL INDICES OF LESS THAN 33
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
3 follow-up statements
525 
WWUS74 KHGX 030308
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
908 PM CST SUN MAR 2 2014

...COASTAL WIND ADVISORY IN EFFECT THROUGH MONDAY MORNING...

.STRONG NORTHERLY WINDS WILL OCCUR IN THE WAKE OF TONIGHT'S COLD
FRONTAL PASSAGE.

TXZ195>200-210>212-226-227-030415-
/O.CAN.KHGX.WI.Y.0011.000000T0000Z-140303T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-LIBERTY-
MONTGOMERY-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLLEGE STATION...COLUMBUS...
CONROE...DAYTON...EAGLE LAKE...EL CAMPO...HEMPSTEAD...
LAKE SOMERVILLE...LIBERTY...MISSOURI CITY...NAVASOTA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SUGAR LAND...
THE WOODLANDS...WEIMAR...WHARTON...WILLIS
908 PM CST SUN MAR 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

SUSTAINED WIND SPEEDS WILL REMAIN AT OR BELOW 20 MPH FOR THE
REMAINDER OF THIS EVENING THROUGH EARLY MONDAY MORNING.

$$

TXZ213-214-235>238-031500-
/O.CON.KHGX.WI.Y.0011.000000T0000Z-140303T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...
KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE
908 PM CST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* EVENT...20 TO 30 MPH GUSTS TO 35 MPH.

* TIMING...THROUGH MID MONDAY MORNING.

* IMPACT...STRONG GUSTY WINDS COULD MAKING ELEVATED ROADWAYS
  HAZARDOUS. LIGHTWEIGHT OBJECTS COULD BE PICKED UP OR BLOW OVER.
  THE COMBINATION OF A STRONG WIND AND A VERY COLD AIR MASS WILL
  HAVE COASTAL COUNTY WIND CHILL INDICES IN THE MID TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
244 
WWUS74 KHGX 030320
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
920 PM CST SUN MAR 2 2014

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT THROUGH MONDAY
MORNING...

...COASTAL WIND ADVISORY IN EFFECT THROUGH MONDAY MORNING...

.STRONG NORTHERLY WINDS WILL OCCUR IN THE WAKE OF TONIGHT'S COLD
FRONTAL PASSAGE.

TXZ163-164-176>179-195>199-210>212-031500-
/O.NEW.KHGX.HZ.W.0006.140303T0600Z-140303T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLDSPRING...COLLEGE STATION...COLUMBUS...
CONROE...CORRIGAN...CROCKETT...EAGLE LAKE...GROVETON...
HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIVINGSTON...
MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW...SEALY...
SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS
920 PM CST SUN MAR 2 2014

...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* EVENT...TEMPERATURES FALLING TO...OR SLIGHTLY UNDER...24 F
  BETWEEN 5 TO 8 HOURS.

* TIMING...MIDNIGHT THROUGH THE EARLY MONDAY MORNING HOURS. 

* IMPACT...EXPOSED PIPES MAY BURST. OUTDOORS PETS WILL NEED TO BE
  SHELTERED IN WARMER LOCATIONS. TENDER VEGETATION WILL LIKELY BE
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ213-214-235>238-031500-
/O.CON.KHGX.WI.Y.0011.000000T0000Z-140303T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...
KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE
920 PM CST SUN MAR 2 2014

...COASTAL WIND ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

* EVENT...20 TO 30 MPH GUSTS TO 35 MPH.

* TIMING...THROUGH MONDAY MORNING.

* IMPACT...STRONG GUSTY WINDS COULD MAKING ELEVATED ROADWAYS 
  HAZARDOUS. LIGHTWEIGHT OBJECTS COULD BE PICKED UP OR BLOW 
  OVER. THE COMBINATION OF A STRONG WIND AND A VERY COLD AIR 
  MASS WILL HAVE COASTAL COUNTY WIND CHILL INDICES IN THE MID TO 
  UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
949 
WWUS74 KHGX 031000
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 AM CST MON MAR 3 2014

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT THROUGH MONDAY
MORNING...

...COASTAL WIND ADVISORY IN EFFECT THROUGH MONDAY MORNING...

...WIND CHILL ADVISORY IN EFFECT THROUGH MONDAY MORNING

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS BRINGING
VERY COLD TEMPERATURES TO SOUTHEAST TEXAS. WIND CHILL VALUES WILL
RANGE BETWEEN 5 AND 15 DEGREES NORTH OF A BRENHAM TO GROVETON
LINE AND BETWEEN 10 AND 15 DEGREES NORTH OF A WHARTON TO HOUSTON
LINE.

TXZ163-164-176>179-195>199-210>212-031500-
/O.CON.KHGX.HZ.W.0006.000000T0000Z-140303T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLDSPRING...COLLEGE STATION...COLUMBUS...
CONROE...CORRIGAN...CROCKETT...EAGLE LAKE...GROVETON...
HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIVINGSTON...
MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW...SEALY...
SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS
400 AM CST MON MAR 3 2014

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* EVENT...TEMPERATURES FALLING INTO THE LOWER 20S FOR 4 TO 6
  HOURS.

* TIMING...THROUGH 9 AM MONDAY MORNING

* IMPACT...EXPOSED PIPES MAY BURST. OUTDOORS PETS WILL NEED TO 
  BE SHELTERED IN WARMER LOCATIONS. TENDER VEGETATION WILL 
  LIKELY BE DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

TXZ213-214-235>238-031500-
/O.CON.KHGX.WI.Y.0011.000000T0000Z-140303T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...
KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE
400 AM CST MON MAR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...20 TO 30 MPH GUSTS TO 35 MPH.

* TIMING...THROUGH MONDAY MORNING.

* IMPACT...STRONG GUSTY WINDS COULD MAKING ELEVATED ROADWAYS 
  HAZARDOUS. LIGHTWEIGHT OBJECTS COULD BE PICKED UP OR BLOW 
  OVER. THE COMBINATION OF A STRONG WIND AND A VERY COLD AIR 
  MASS WILL HAVE COASTAL COUNTY WIND CHILL INDICES IN THE MID TO 
  UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:54 AM CST, 46 minutes earlier.

Area forecast discussion, Mar 2, 10:54 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1054 AM CST SUN MAR 2 2014

.DISCUSSION...
COLD FRONT MARCHING SOUTH AND HAS GONE THROUGH COLLEGE STATION AND
IS ALMOST TO BRENHAM. TEMPERATURE DIFFERENCE ACROSS THE BOUNDARY
IS STARK...40 AT PALASTINE AND 72 AT CROCKETT...46 AT CALDWELL AND
74 AT BRENHAM. SCATTERED SHOWERS UNDERWAY OVER THE NORTH (NO
THUNDER YET) AND FAR MORE DEVELOPMENT TO THE WEST WHERE MAJOR JET
STREAK IS APPROACHING. TAMU METEOROLOGY STUDENTS GOT A VERY USEFUL
SOUNDING UP THIS MORNING PRIOR TO THE FROPA AND INDICATED A 1300
CAPE/EHI 1.7 0-2KM/KINDEX 26/LI -4/0-3KM SRH 229 ENVIRONMENT IN
PLACE THERE WITH MINIMAL HEATING AND PW 1.51". SHALLOW FRONT WILL
LIKELY LESSEN THE TORNADO THREAT SIGNIFICANTLY FOR SETX BUT POST
FRONTAL ELEVATED HAIL THREAT STILL POSES AN ISSUE AS S/W
APPROACHES AND MID LEVELS COOL. HAVE INCREASED POPS AND COVERAGE
FOR THIS AFTERNOON AND EXPANDED SEVERE THREAT INTO THE SW COUNTIES
WHERE GREATER CAPE WILL BE AVAILABLE WITH THE FRONT AND AFTER.
VERY COLD AIR MOVING SOUTH AND EXPECT WINDS TO GET STRONG AND GUST
AFTER THE FRONT AND WILL ISSUE A WIND ADVISORY FOR MUCH OF THE
AREA (MAY NEED EXPANDING EAST) AS WELL AS A WIND CHILL ADVISORY
FOR LATE TONIGHT THROUGH MONDAY MID MORNING FOR THE NW COUNTIES.
ON THE WINTER WEATHER ISSUE STILL SOME CONCERNS FOR ICE PELLETS
TONIGHT UP NORTH WITH THE SURGE OF COLD AIR DEEPENING. HAVE
EXPANDED THE AREA SOUTHWARD BUT AM LESS CONCERNED OVER A FREEZING
RAIN SCENARIO GIVEN HOW WARM WE HAVE BEEN...PERHAPS SOME PATCHY
ICE IN PUDDLES TOMORROW BUT WILL PROBABLY JUST BE MINOR. WILL NEED
TO KEEP AN EYE ON PRECIPITATION TRENDS TONIGHT AND A WINTER
WEATHER ADVISORY MAY BE NEEDED BUT WILL LIKELY WAIT TO SEE HOW
THINGS PLAY OUT THIS EVENING.

&&
.PREV DISCUSSION... /ISSUED 525 AM CST SUN MAR 2 2014/

DISCUSSION...
SEE THE 12Z AVIATION DISCUSSION BELOW.

40

AVIATION...
DIFFICULT AND COMPLEX FORECAST FOR THE NEXT 24 HOURS. CEILINGS AT
11Z WERE GENERALLY IFR ALTHOUGH AT THE COAST THERE WERE POCKETS OF
VFR CONDITIONS. EXPECT IFR TO DEVELOP AT THE COAST FAIRLY EARLY.
THERE IS AN OUTSIDE CHANCE FOR SEA FOG...HOWEVER THINK THAT THE
FOG WILL PROBABLY NOT AFFECT KGLS UNTIL LATE IN THE AFTERNOON. AT
THAT TIME...MOISTURE CONVERGENCE AHEAD OF THE COLD FRONT SHOULD
HELP TO PUSH ANY FOG THAT HAS FORMED OVER THE SITE.

FRONTAL TIMING WAS ANOTHER ISSUE. WENT WITH THE NAM12 MODEL WHICH
HAS SLOWED SLIGHTLY FROM ITS 00Z TO 06Z RUN. A CAPPING INVERSION
MAY KEEP ANY SHOWER AND THUNDERSTORM DEVELOP WITHIN A 2 TO 3 HOUR
PERIOD AHEAD OF THE FRONTAL PASSAGE. BEST CHANCE FOR STRONG GUSTY
WINDS ASSOCIATED WITH THE STRONGER STORMS APPEAR TO BE AT KCLL AND
KUTS.

NORTH WINDS OF 20 TO NEAR 30 KNOTS MAY DEVELOP WITHIN A 2 TO 3
HOUR PERIOD FOLLOWING THE FRONTAL PASSAGE AT EACH SITE OVER THE
INLAND AREAS. THE GUSTY WINDS SHOULD DEVELOP SOONER AT KLBX AND
KGLS. MODEL GUIDANCE KEEPS ENOUGH LOW-LEVEL MOISTURE IN PLACE FOR
CEILINGS TO SLOWLY IMPROVE FROM IFR TO MVFR.

40

PREV DISCUSSION... /ISSUED 453 AM CST SUN MAR 2 2014/

DISCUSSION...
A MESSY AND COMPLICATED FORECAST FOR SOUTHEAST TEXAS FOR THE
FIRST HALF OF THIS WEEK.

AT 4 AM...A STRONG COLD FRONT EXTENDED FROM LITTLE ROCK TO DALLAS
TO MIDLAND WITH A PRE-FRONTAL TROUGH EXTENDING FROM TEXARKANA TO
WACO TO JUNCTION. THE FRONT WILL APPROACH COLLEGE STATION AROUND
11 AM...HOUSTON AROUND 4 PM AND GALVESTON AROUND 7 PM. MUCH
COLDER TEMPERATURES WILL SURGE INTO SOUTHEAST TEXAS BEHIND THE
FRONT AND RAPIDLY FALLING TEMPERATURES ARE EXPECTED THIS
AFTERNOON. THE FRONT WILL TRIGGER SCATTERED TO NUMEROUS SHRA/TSRA
LATER TODAY INTO TONIGHT AS IT CROSSES THE AREA. INSTABILITY
PARAMETERS DON'T LOOK AS IMPRESSIVE AS FCST YESTERDAY. CAPE VALUES
REMAIN AROUND 1000 J/KG AND LI'S ARE -3...BUT SHEAR IS WEAKER AND
THE CAPPING INVERSION LOOKS RATHER STOUT. SPC HAS OUTLOOKED MUCH
OF THE AREA IN SLT RISK SO WILL MAINTAIN MENTION OF SEVERE...OVER
MAINLY THE NNE PORTION OF THE REGION. PRIMARY SEVERE HAZARD WILL
BE BRIEF GUSTY WINDS AND MARGINALLY LARGE HAIL.

SOME OF THE SHORT TERM MODELS MAINTAIN SOME WRAP AROUND PRECIP
OVER THE NORTHERN ZONES THROUGH 06Z. TEMPERATURES WILL BE FALLING
TO NEAR OR JUST BELOW FREEZING AT THAT TIME SO THERE COULD BE A
BRIEF PERIOD OF LIGHT FREEZING RAIN BETWEEN 8 PM AND MIDNIGHT. THE
CHANCE IS SMALL BUT STILL WORTH MENTIONING. MORE CONCERNED ABOUT
RESIDUAL WATER FROM RAINFALL FREEZING ON ELEVATED ROADWAYS AND
BRIDGES OVERNIGHT MAINLY NORTH OF A CALDWELL TO LIVINGSTON LINE.
THERE HAVE BEEN SO MANY FREEZES THIS WINTER SO NOT SURE A FREEZE
WARNING IS REQUIRED BUT TREES HAVE BEGUN TO FLOWER AND PLANTS HAVE
STARTED TO GROW SO IF YOU LIVE NORTH OF I-10 AND HAVE TROPICAL OR
SENSITIVE VEGETATION...YOU MIGHT WANT TO COVER YOUR PLANTS. THE
LAST CONCERN FOR TONIGHT WILL BE STRONG WINDS IN THE WAKE OF THE
FRONT. STRONG NORTHERLY WINDS WILL HOWL AT 20 TO 25 MPH WITH
HIGHER GUSTS. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR A LARGE
PART OF SE TX. IN ADDITION...WIND CHILLS WILL FALL INTO THE TEENS
OVER THE NORTHERN THIRD OF SE TX.

A BRIEF RESPITE FROM THE WEATHER ON MONDAY WITH CLOUDY AND COLD
CONDS PREVAILING. BY MON NIGHT...THE NEXT S/WV WILL BE APPROACHING
SE TX WITH RAIN DEVELOPING OVER THE WESTERN HALF OF SE TX BETWEEN
06-12Z. RAIN WILL THEN OVERSPREAD SE TX THROUGH TUESDAY AFTN
BEFORE EXITING THE REGION. STILL SOME UNCERTAINTY AS THE ECMWF
FOCUSES THE PRECIP OVER THE SOUTHERN HALF OF THE CWA WHILE THE NAM
AND GFS FOCUS THE RAIN OVER THE NORTH. BROAD BRUSHED 50 POPS FOR
NOW. IT'LL REMAIN COLD ON TUESDAY WITH HIGHS STRUGGLING TO WARM
TO 50 DEGREES. AN UPPER LEVEL TROUGH WILL BRING ANOTHER CHANCE OF
LIGHT RAIN TO THE AREA ON WEDNESDAY WITH TEMPERATURES A BIT WARMER
BUT STILL UNSEASONABLY COOL FOR EARLY MARCH. THURS/FRI LOOK DRIER
AND WARMER AS A WEAK RIDGE BRIEFLY BUILDS OVER THE AREA. ANOTHER
WEAKNESS ALOFT WILL APPROACH SE TX ON SATURDAY WITH A COLD FRONT
CROSSING THE AREA ON SAT NIGHT. THESE FEATURES SHOULD BRING
ANOTHER CHANCE FOR RAIN AND SLIGHTLY COOLER TEMPS FOR NEXT SUNDAY.
43

MARINE...
SEA FOG HAS BEEN SLOW TO FORM EARLY THIS MORNING EVEN THOUGH THE
SURFACE DEWPOINTS WERE HIGHER THAN THE WATER TEMPERATURES BY 3 TO 5
DEGREES. IT MAY BE THAT THE SLIGHTLY STRONGER WINDS OUT OF THE
SOUTHEAST ARE KEEPING ENOUGH DRY AIR MIXED DOWN TO KEEP FOG FROM
FORMING. IN ANY RATE...STILL FELT THERE WAS A CHANCE FOR PATCHY FOG
AHEAD OF THE COLD FRONT.

THE 00Z MODELS WERE PUTTING THE COLD FRONT OFF THE COAST BETWEEN 6
AND 9 PM THIS EVENING. STRONG COLD AIR ADVECTION AND A TIGHT SURFACE
PRESSURE GRADIENT BEHIND THE FRONT WILL LEAD TO STRONG OFFSHORE
WINDS TO DEVELOP. GUSTS TO 30 KNOTS WILL PROBABLY BE COMMON. THE
WINDS SHOULD GRADUALLY DIMINISH ON MONDAY AND FALL BELOW ADVISORY
CRITERIA MONDAY AFTERNOON. THE REST OF THE WEEK LOOKS TO HAVE
NORTHEAST TO NORTH WINDS OCCASIONALLY REACHING CAUTION OR ADVISORY
CRITERIA BETWEEN 20 AND 60 NM OFF THE COAST.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  27  42  33  45 /  80  40  10  30  40
HOUSTON (IAH)              77  33  46  37  47 /  70  80  10  20  50
GALVESTON (GLS)            71  42  49  42  48 /  30  80  10  20  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 1 AM TO 8 AM CST MONDAY FOR THE
     FOLLOWING ZONES: BRAZOS...BURLESON...GRIMES...HOUSTON...
     MADISON...TRINITY...WALKER...WASHINGTON.

     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM CST MONDAY FOR
     THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
     BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
     GRIMES...HARRIS...JACKSON...LIBERTY...MATAGORDA...
     MONTGOMERY...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...45
AVIATION/MARINE...38
Hazardous weather outlook, Mar 2, 6:07 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 AM CST SUN MAR 2 2014

TXZ197-200-210>213-226-227-031215-
AUSTIN-COLORADO-FORT BEND-HARRIS-LIBERTY-WALLER-WASHINGTON-
WHARTON-
607 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS SOUTHEAST TEXAS THIS AFTERNOON AND EARLY
EVENING. THE FRONT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS. A CAPPING INVERSION...OR A LAYER OF WARM AIR ALOFT
COULD INHIBIT THUNDERSTORMS FROM DEVELOPING. IF THE CAP
HOLDS...LITTLE RAINFALL IS EXPECTED...IF THE CAP ERODES...STRONG
THUNDERSTORMS WILL LIKELY DEVELOP. IF STORMS DO DEVELOP...THEY
WILL LIKELY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND
LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE NORTH OF A
BRENHAM TO CONROE TO CLEVELAND LINE.

LATER TONIGHT...STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF
THE FRONT. A WIND ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA.
THE STRONG WINDS COUPLED WITH UNSEASONABLY COLD TEMPERATURES WILL
PRODUCE WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL BRING A GOOD CHANCE OF RAIN
TO THE AREA LATE MONDAY NIGHT THROUGH TUESDAY. RAINFALL AMOUNTS
WILL AVERAGE BETWEEN 0.50 AND 1.00 INCHES.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION SUNDAY AFTERNOON AND SUNDAY EVENING.

GMZ330-335-350-355-370-375-TXZ214-235>238-031215-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA-
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
607 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE IN THE AFTERNOON. THE
FRONT WILL TRIGGER A NARROW BAND OF SHOWERS AND THUNDERSTORMS...
SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE BRIEF GUSTY
WINDS AND LARGE HAIL. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE
OF THE FRONT. A WIND ADVISORY WILL LIKELY BE REQUIRED TONIGHT AND
WIND CHILL VALUES WILL FALL TO BELOW 20 DEGREES BY MONDAY MORNING.
A SMALL CRAFT ADVISORY WILL BE IN EFFECT OVERNIGHT FOR THE BAYS
AND ADJACENT GULF WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL BRING A GOOD CHANCE OF RAIN
TO THE AREA LATE MONDAY NIGHT THROUGH TUESDAY. RAINFALL AMOUNTS
WILL AVERAGE BETWEEN 0.50 AND 1.00 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-176>179-195-196-198-199-031215-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-
607 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS SOUTHEAST TEXAS THIS AFTERNOON AND EARLY
EVENING. THE FRONT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS. A CAPPING INVERSION...OR A LAYER OF WARM AIR ALOFT
COULD INHIBIT THUNDERSTORMS FROM DEVELOPING. IF THE CAP
HOLDS...LITTLE RAINFALL IS EXPECTED...IF THE CAP ERODES...STRONG
THUNDERSTORMS WILL LIKELY DEVELOP. IF STORMS DO DEVELOP...THEY
WILL LIKELY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND
LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE NORTH OF A
BRENHAM TO CONROE TO CLEVELAND LINE.

LATER TONIGHT...STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF
THE FRONT. A WIND ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA.
THE STRONG WINDS COUPLED WITH UNSEASONABLY COLD TEMPERATURES WILL
PRODUCE WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL BRING A GOOD CHANCE OF RAIN
TO THE AREA LATE MONDAY NIGHT THROUGH TUESDAY. RAINFALL AMOUNTS
WILL AVERAGE BETWEEN 0.50 AND 1.00 INCHES.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION SUNDAY AFTERNOON AND SUNDAY EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:35 AM CSTGale WatchHGX9 hr
Mar 2, 10:35 AM CSTSmall Craft AdvisoryHGX31 hr
Mar 2, 11:22 AM CSTWind Chill AdvisoryHGXBrazos, Burleson, Grimes, Houston, Madison, Trinity and 2 more21 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.